menopause or false alarm
avatar
paysse1974 posted:
hi i have a questioni had breast cancer almost 3 yrs ago and i think going though the change im spotting and i know for fact im not pregant and also i am having ehot flashes they told i might since im on these meds tomxcan how can be sure lorrainepaysse@yahoo.com let me know as soon as u can
Reply
 
avatar
Anon_6061 responded:
I suspect you mean "tamoxifen" not "tomxcan." This website http://breast-cancer.emedtv.com/tamoxifen/tamoxifen-side-effects.html lists side effects along with their percentages. It says up to 80% experience hot flashes, up to 25% experience irregular periods, and up to 23% experience vaginal bleeding (which could explain the spotting).

Although tamoxifen acts as an "anti-estrogen" on breast tissue, it has some estrogenic effects on the endometrium so it's been shown to increase risk of endometrial cancer. Wikipedia explains this fairly well. That's one of the reasons it generally isn't used for more than 5 years.